MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 50-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 50-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0279351250
Health Effect - Clinical Codes Burn, Thermal (2530); Electric Shock (2554)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the surgeon got a small shock from the probe and let it go, dropping it onto the patient which caused a burn.There is no information to indicate a serious injury as a result of the shock.Note that the surgeon was able to successfully finish the surgery using a shaver.
 
Additional Manufacturer Narrative
Alleged failure: error 11 message.The probe appeared to be continuously triggering.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be a leak which permitted water to ingress into handle where the electrical components are, causing a short circuit which contributes the unit to fail (continuous activation).Other possibilities a short due inadequate gluing operation on the internal suction tube and suction shaft.Footswitch pedal stuck on firing position, button inadvertently pressed.The product was returned for investigation and the failure mode was confirmed and will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
RF 2 PROBES, 50-S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7724073
Report Number0002936485-2018-00550
Device Sequence Number13841288
Product Code GEI
UDI-Device Identifier07613327056983
UDI-Public07613327056983
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K071859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0279351250
Device Lot Number17229AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;